Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Had radiation and chemotherapy for breast cancer. Diagnosed with atrial fibrillation. Taking atenolol and tikosyn. Suggestion

My wife had breast cancer approx. ten years ago and had radiation and chemotherapy. After her treatments were ending her oncologist discovered she had a very high heart rate and she was subsequently diagnosed with atrial fibrillation . Cardioversion has not been successful in restoring normal rhythm for more than a few days. Atenolol and Tykosyn were somewhat successful until recently. She had cancer in her other breast last year and underwent radiation treatments. The Tykosyn has now ceased being effective at all. What is the likelihood of the radiation having affected her heart and precipitated her atrial fibrillation?
Asked On : Sat, 9 Jun 2012
Answers:  1 Views:  86
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Oncologist 's  Response
it is very uncommon for radiation to precipitate atrial fibrillation especially if it on the right side. Scatter is very rare with the latest technology radiation. you havent mentioned about chemotherapy. Some chemotherapeutic agents like doxorubicin and trastuzumab can have an effect on heart but the effect is mainly on heart muscle, though rhythm disturbances can also occur. But these effects are not longlasting and she would revert back to normal with time
Answered: Mon, 23 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor